Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS Boston/Norton, MA

July 19, 2008Franklin County, Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2008, 5:02 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2008, 5:02 PM EDT (21:02 UTC)
Expired
Jul 19, 2008, 5:30 PM EDT
In force
28 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:08 PM EDTTSTM WND DMGWorthington, MALARGE LIMBS DOWN ON THAYER HILL RD
Jul 19, 5:14 PM EDTTSTM WND GST 61Goshen, MAAPRS WEATHER SENSOR
Jul 19, 5:27 PM EDTTSTM WND DMGWilliamsburg, MATREES AND WIRES DOWN ON RTE 9

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:26 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 192102
SVRBOX
MAC011-013-015-192130-
/O.NEW.KBOX.SV.W.0152.080719T2102Z-080719T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
502 PM EDT SAT JUL 19 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  EXTREME NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NORTHAMPTON...

* UNTIL 530 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MIDDLEFIELD...OR 14 MILES SOUTHEAST OF PITTSFIELD...AND MOVING EAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHESTERFIELD BY 510 PM EDT...
  GOSHEN BY 515 PM EDT...
  WILLIAMSBURG AND WESTHAMPTON BY 520 PM EDT...
  NORTHAMPTON AND 6 MILES NORTH OF EASTHAMPTON BY 525 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
SATURDAY EVENING FOR NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN 
NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4239 7302 4240 7301 4242 7302 4244 7301
      4245 7299 4244 7261 4226 7263 4231 7304
TIME...MOT...LOC 2102Z 275DEG 35KT 4237 7297

$$

EVT
1 follow-up statement
000 
WWUS51 KBOX 192124
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT SAT JUL 19 2008

MAC011-013-015-192130-
/O.CON.KBOX.SV.W.0152.000000T0000Z-080719T2130Z/
FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
524 PM EDT SAT JUL 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EXTREME NORTH CENTRAL HAMPDEN...CENTRAL HAMPSHIRE AND EXTREME
SOUTH CENTRAL FRANKLIN COUNTIES...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILLIAMSBURG...MOVING 
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHAMPTON BY 530 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 61 MPH WERE REPORTED IN GOSHEN WITH THIS STORM. 
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
SATURDAY EVENING FOR NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN 
NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4237 7275 4244 7274 4244 7261 4236 7262
      4235 7263 4234 7262 4226 7263 4229 7278
TIME...MOT...LOC 2124Z 275DEG 35KT 4238 7271

$$

EVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:36 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 19, 3:36 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT SAT JUL 19 2008

.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY ALONG WITH THE CHANCE OF A FEW
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DIURNAL
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD SUNDAY
AFTERNOON AND EARLY NEXT WEEK. TEMPERATURES WILL BEGIN TO FALL BACK
TO SEASONABLE NORMS NEXT WEEK ALONG WITH LOWER HUMIDITY MID TO LATE
WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
1230 PM UPDATE: SVR RISK CONTINUES... SHOOTING MAINLY FOR
HILLSBOROUGH COUNTY INTO NORTHEAST WORCESTER COUNTY BOSTON REGION
NORTHEAST. BIG STORMS LIKELY BETWEEN 4PM AND 9 PM IN THIS REGION.
SEVERE RISK IS BROADER SINCE MODELS MAY BE SLIGHTLY IN ERROR... BUT
ESSENTIALLY ALONG AND NORTH OF THE MASS PIKE. WORDING ENHANCEMENT HAS
BEEN APPLIED.

AM EXPECTING STORM FLANK TO EVOLVE ESEWD FROM BTWN ALB-UCA AND RUT-EEN.

HIGH CLOUD HAS DELAYED THE RISE IN TEMPS A BIT IN A PTN OF OUR AREA
AND TRENDS HAVE BEEN ADJUSTED ALONG AND S OF THE MA PIKE.

WE CONTINUE TO EXPECT AN ACTIVE 3PM TO 9PM STG TSTM PERIOD ACROSS
THE REGION ALONG AND NW OF A HFD-ORH-BOS WITH SPECIAL ATTENTION FOR
SNH AND NE MASS JUST N OF BOSTON. BVY EEN NORTHWARD.

0-6KM SHEAR STILL NR 40 KTS. 12Z ALB SOUNDING MODIFIED FOR 94/65 AND
WE GET 1400J CAPE... SOME PRETTY DECENT DOWNDRAFT POTENTIAL BECAUSE
OF THE DRIER SOUNDING /PW 1.4 AT ALB/ WITH 35 KTS IN THE SOUNDING
DOWN TO 16000 FT. ATTM WE ARE USING EL/TROP OF 41K...ANY STORMS AOA
OR OTHERWISE WITH SOME ROTATION /STORM MOTION TURNS 290 AT 20 KTS
DESPITE CURRENT 270 TRACKING OF SMALL SHOWERS/ WILL PRODUCE GUSTS AND
OR HAIL. WBZ IS 11K. SO MOSTLY WIND G35-50 KTS IN VIL 40-55 AND
ABSOLUTE STORM TOP SHOULD 51K. ZERO IS ARD 13.4 -10C 19K AND -20C
25K.

SKYWARN...WILL HAVE PRESENCE IN THE OFFICE SOMETIME AROUND 3PM.

COULD SEE A SPOT STG TSTM BDL-BAF ARD 2 PM BUT THE PRIME SHOW IS SNH
INTO NE MASS AND LATE AFTN IN THE 3PM-9PM SLOT.

HIGH TEMPERATURES WILL MAX OUT IN THE 92 TO 96 RANGE AWAY FROM THE
COAST. WITH DEW POINTS IN THE 65 TO 72 RANGE... EXPECT HEAT INDICES
TO REACH 95 TO 100 IN MANY PLACES.

IN THE HARTFORD/SPRINGFIELD AREA...THE HEAT INDEX IS FORECAST TO
REACH 101 FOR 2 OR 3 HOURS. THIS HAS PROMPTED THE ISSUANCE OF A HEAT
ADVISORY THERE FROM 1 TO 5 PM THIS AFTERNOON.

A PRE-FRONTAL TROUGH OF LOW PRESSURE IS EXPECTED TO SAG SLOWLY
SOUTHWARD ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. STRONG
LOW LEVEL MOISTURE CONVERGENCE...ALONG WITH HOT TEMPERATURES SHOULD
CAUSE THUNDERSTORMS TO BE MORE WIDESPREAD IN COVERAGE THAN YESTERDAY.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CONVECTION MAY LINGER UNTIL ABOUT MIDNIGHT IN A FEW SPOTS...THEN
ANOTHER MILD AND HUMID NIGHT IS EXPECTED.

SUNDAY...
DRY WEATHER TO START THE DAY BUT AN INCREASING CHANCE OF SHOWERS AND
TSTMS DURING THE AFTERNOON AND EVENING...AS MID LEVEL SHORT WAVE
APPROACHES FROM THE WEST ALONG WITH THE STALLED SURFACE BOUNDARY
OVER THE REGION. IT WILL BE ANOTHER VERY WARM AND HUMID DAY WITH
TEMPERATURES BETWEEN 85-90. SVR POTENTIAL EXISTS...ESPECIALLY CT RVR
VALLEY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
OVERALL...LONG TERM FORECAST IS FOR TEMPERATURES TO BEGIN FALLING
BACK TO SEASONAL NORMS AFTER THIS WEEKEND AND FOR DIURNAL SHOWERS
AND THUNDERSTORMS TO CONTINUE.  WITH QUITE A BIT OF SPREAD AMONGST
THE MODELS...CHOSE TO GO WITH HPC GUIDANCE FOR THE GRIDDED
FORECAST.

SEVERAL FEATURES MAY IMPACT THE FORECAST OVER THE NEXT WEEK.
HOWEVER...LOW CONFIDENCE IN ALL OF THEM GIVEN THE LACK OF AGREEMENT
IN THE MODEL GUIDANCE.  ONE OF THOSE FEATURES IS TROPICAL STORM
CRISTOBAL...CIRCULATING OFF THE COAST OF THE CAROLINAS AT THIS TIME.
OFFICIAL FORECAST TRACK FROM NHC INDICATES THAT THERE WILL BE LITTLE
TO NO SENSIBLE WEATHER EFFECT ON SOUTHERN NEW ENGLAND.  THE MOST
WEATHER WE/RE LOOKING AT HERE AT THE MOMENT IS SOME RAIN ACROSS
PORTIONS OF THE AREA.  HOWEVER...THINGS CHANGE SO WE WILL BE KEEPING
A CLOSE EYE ON THIS TROPICAL ACTIVITY.

THE NEXT FEATURE THAT COULD AFFECT THE WEATHER IS A COLD FRONT
ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM IN SOUTHERN CANADA.
THE MODELS ARE INDICATING THAT THIS FRONT COULD MOVE THROUGH
SOUTHERN NEW ENGLAND ANYTIME BETWEEN MONDAY AND WEDNESDAY.  WHEN THE
FRONT MOVES THROUGH...THERE WILL BE AN INCREASED LIKELIHOOD OF
SHOWERS AND THUNDERSTORMS AND POTENTIALLY SEVERE WEATHER.
HOWEVER...AT THIS TIME WILL JUST KEEP LOW END CHANCE POPS AND
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THIS TIME PERIOD.

THE ABOVE ARE THE TWO MAIN FEATURES THAT NEED WATCHING AT THIS
TIME.  HOWEVER...THE 12Z GFS INDICATES A SERIES OF SURFACE LOWS
MOVING UP FROM THE MID-ATLANTIC STATES ACROSS NANTUCKET.  IT ALSO
INDICATES AN UPPER LEVEL TROUGH MOVING ACROSS NEW YORK AND NEW
ENGLAND LATE IN THE WEEK.  SINCE THESE FEATURES AREN/T INDICATED
ANYWHERE ELSE AND ARE LATE IN THE FORECAST PERIOD...AM NOT AS
CONCERNED WITH THEM.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR UNTIL NUMEROUS TSTMS WITH MVFR CIG AND LOCAL MVFR/IFR
VSBY MAINLY FROM 20Z-02Z MASS PIKE NORTHWARD AND POSSIBLY AFTER 02Z
IN DIMINISHING STORMS SOUTH OF THE MASS PIKE.

STORM TOPS 40-52K ANTICIPATED RTE 2 NORTHWARD ... THAT WOULD BE BVY-
FIT-ORE NWD.

GENERALLY VFR OVERNIGHT EXCEPT AREAS OF MVFR-IFR CONDS IN ST/FOG AFTER
MIDNIGHT...ACK HYA FMH AS WELL AS POSSIBLY IN THE LIGHT WIND FIELDS WHERE
IT RAINS THIS AFTN IN SNH..PARTICULARLY MHT.

SUN AFTN...A PRETTY BIG AFTN FOR TSTMS APPEARS LIKELY PTNS OF
INTERIOR SNE ESPECIALLY CT RVR VALLEY.

SUN NIGHT...IFR CONDS POSSIBLE ACK FMH HYA IN ST/FOG LATE.

OUTLOOK...MONDAY THROUGH THURSDAY...

MAINLY VFR...WITH CONDITIONS DETERIORATING TO MVFR IN SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP.

&&

.MARINE...
LONG PERIOD SWELLS HAVE DIMINISHED A BIT AND SEAS ARE BELOW SMALL
CRAFT LEVELS FOR TODAY. HAVE CONTD A SMALL CRAFT ADVISORY FOR 5 FOOT
SEAS IN THE SOUTHEASTERN OUTER WATERS AS MODELS SHOW A SLIGHT
INCREASE IN SEAS.

SUNDAY...
BOUNDARY BEGINS TO LIFT NORTH AS A WARM FRONT. SHOWERS AND TSTMS
POSSIBLE. WINDS BECOME SOUTH AND BEGIN TO INCREASE.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY THROUGH TUESDAY...WHILE CURRENT FORECASTS INDICATE TROPICAL
STORM CRISTOBAL WILL TRAVEL WELL TO THE SOUTHEAST OF NANTUCKET...WINDS AND
SWELL FROM THIS TROPICAL STORM WILL AFFECT THE SOUTHERN NEW
ENGLAND COASTAL WATERS WITH SMALL CRAFT CONDITIONS IN SEAS IF NOT
ALSO IN WINDS LIKELY.  IN ADDITION...SHOWERS AND THUNDERSTORMS MAY
AFFECT THE COASTAL WATERS...ESPECIALLY IN THE AFTERNOONS AND
EVENINGS.

TUESDAY AFTERNOON THROUGH THURSDAY...AS TROPICAL STORM CRISTOBAL
MOVES AWAY FROM SOUTHERN NEW ENGLAND...WINDS AND SEAS WILL BEGIN TO
COME DOWN.  LINGERING SMALL CRAFT CONDITIONS ARE POSSIBLE THROUGH
TUESDAY.  IN ADDITION...SHOWERS AND THUNDERSTORMS MAY AFFECT THE
COASTAL WATERS...ESPECIALLY IN THE AFTERNOONS AND EVENINGS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR CTZ002.
MA...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MAZ011.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 6 AM EDT SUNDAY FOR ANZ254-255.

&&

SYNOPSIS...RLG
NEAR TERM...DRAG/GAF
SHORT TERM...DRAG/GAF
LONG TERM...RLG
AVIATION...DRAG/RLG/GAF
MARINE...DRAG/RLG/GAF
Hazardous weather outlook, Jul 19, 4:40 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT SAT JUL 19 2008

NHZ011-012-015-201200-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
440 PM EDT SAT JUL 19 2008

...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.  ISOLATED STORMS MAY BE SEVERE SUNDAY AFTERNOON.

AN AIR QUALITY ALERT MAY BE NEEDED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ002>010-012>019-026-RIZ001>004-201200-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY. ISOLATED THUNDERSTORMS MAY BE SEVERE SUNDAY
AFTERNOON OR EVENING.

AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-MAZ011-201200-
HARTFORD CT-EASTERN HAMPDEN MA-
440 PM EDT SAT JUL 19 2008

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY. THUNDERSTORMS MAY BE SEVERE SUNDAY AFTERNOON.

AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ005-201200-
BRISTOL RI-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.

AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ232>237-254-255-201200-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
440 PM EDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

A THUNDERSTORM WITH GUSTY WINDS AND LIGHTNING IS POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES
COAST...IS EXPECTED TO PASS WELL SOUTH OF NANTUCKET MONDAY AND TUESDAY.
WINDS AND SEAS WILL LIKELY INCREASE AS THE STORM COMES CLOSER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-231-250-201200-
BOSTON HARBOR-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
440 PM EDT SAT JUL 19 2008

...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY SUNDAY THROUGH
TUESDAY...MAINLY IN THE AFTERNOON OR EVENING.

TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES
COAST...IS EXPECTED TO PASS WELL SOUTH OF NANTUCKET MONDAY AND
TUESDAY. WINDS AND SEAS WILL LIKELY INCREASE AS THE STORM COMES
CLOSER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ006>008-201200-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.

AIR QUALITY ALERTS MAY BE NECESSARY SUNDAY AND MONDAY.

THE RISK OF DANGEROUS RIP CURRENTS MAY INCREASE MONDAY AND TUESDAY
ALONG THE OCEAN EXPOSED SOUTH AND EAST COASTS AS TROPICAL STORM
CRISTOBAL PASSES SOUTHEAST OF NANTUCKET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020-021-201200-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.

AIR QUALITY ALERTS MAY BE NECESSARY SUNDAY AND MONDAY.

THE RISK OF DANGEROUS RIP CURRENTS MAY INCREASE MONDAY AND TUESDAY
ALONG THE OCEAN EXPOSED SOUTH AND EAST COASTS AS TROPICAL STORM
CRISTOBAL PASSES SOUTHEAST OF NANTUCKET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DRAG/RLG

In the hours before

Special weather statement, Jul 19, 3:09 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT SAT JUL 19 2008

NHZ012-015-191945-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
309 PM EDT SAT JUL 19 2008

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER GOFFSTOWN...OR ABOUT 8 MILES WEST OF MANCHESTER...MOVING
EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...BEDFORD BY 320 PM EDT...MANCHESTER BY
330 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN
NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

EVT
Special weather statement, Jul 19, 4:00 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT SAT JUL 19 2008

CTZ002-192045-
HARTFORD CT-
400 PM EDT SAT JUL 19 2008

AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM NEAR SOUTHINGTON...OR ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF MERIDEN TO WALLINGFORD...
MOVING EAST AT 26 MPH.

THUNDERSTORMS WILL BE NEAR...BERLIN AND NEW BRITAIN BY 410 PM EDT...
NEWINGTON BY 420 PM EDT...ROCKY HILL AND WETHERSFIELD BY 430 PM
EDT...GLASTONBURY BY 440 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

EVT
Special weather statement, Jul 19, 4:07 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUL 19 2008

MAZ003-008>010-192045-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
407 PM EDT SAT JUL 19 2008

AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES SOUTH OF WORTHINGTON...OR ABOUT 14 MILES WEST OF
NORTHAMPTON...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD AND GOSHEN BY 420 PM
EDT...WESTHAMPTON BY 430 PM EDT...WILLIAMSBURG AND NORTHAMPTON BY 440
PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

EVT
Special weather statement, Jul 19, 4:49 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT SAT JUL 19 2008

MAZ008>010-192115-
EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
449 PM EDT SAT JUL 19 2008

AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH 3 MILES SOUTHWEST OF MIDDLEFIELD...OR ABOUT 13 MILES
SOUTHEAST OF PITTSFIELD...MOVING EAST AT 40 MPH.

THE THUNDERSTORMS WILL BE...7 MILES SOUTH OF WORTHINGTON BY 450 PM
EDT...HUNTINGTON AND 6 MILES SOUTH OF CHESTERFIELD BY 500 PM
EDT...WESTHAMPTON AND NORTHAMPTON BY 510 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:44 PM EDTSpecial Marine WarningBOX61 min
Jul 18, 9:27 PM EDTSpecial Marine WarningBOX63 min
Jul 18, 10:29 PM EDTSpecial Marine WarningBOX61 min
Jul 19, 3:50 AM EDTHeat AdvisoryBOXHampden13 hr
Jul 19, 5:18 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester27 min
Jul 19, 6:20 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester25 min
Jul 19, 6:33 PM EDTSpecial Marine WarningBOX27 min
Jul 19, 6:36 PM EDTSevere Thunderstorm WarningBOXEssex9 min
Jul 19, 7:26 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex34 min
Jul 19, 7:35 PM EDTSpecial Marine WarningBOX25 min
Jul 19, 7:52 PM EDTSpecial Marine WarningBOX23 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.